My Type 2 is the non-medicated variety, but to reduce my blood sugars for a biopsy (which I still have not had!) I was prescribed Janumet (Janumet is a combination of oral biguanide, metformin, and dipeptidyl peptidase-IV inhibitor) for a week - and it made me very ill! I was nauseous and had diarrhoea the whole time, and it did nothing to lower my sugar levels, and despite telling them how ill it made me they prescribed it for a further month, together with Jardiance (Empagliflozin) - they gave me no dietary advice just told me when to take them. These made me feel even worse and after 5 days of sickness - could not even keep water down - and more diarrhoea I gave up - and went on to a low-carb diet, which I have kept up with ever since (late May this year). I hasten to add that it was not a diabetes clinic that prescribed the meds (and it was in Peru) but an endocrinologist at a private medical clinic, and I had not gone in for a diabetes-related consult. Interestingly that clinic kept saying they "could" not do the biopsy with my sugar levels so high as the risk of infection at the biopsy site was too high as a diabetic, but I have seen orthopaedist here in Brazil who says that is nonsense as it is simply a needle inserted into the problem area, but am currently waiting to see another specialist who can do the procedure!